MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH STRAIGHT PELVIC OSTEOTOME 15MM

OBERDORF SYNTHES PRODUKTIONS GMBH STRAIGHT PELVIC OSTEOTOME 15MM
Catalog Number 03.100.300
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: investigation site: (b)(4), selected flow: damage.Visual inspection: the visual inspection has shown that the blade of the pelvic osteotome is damaged/deformed.Documents/specification review: the manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.The investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device.The review has shown that with raw materials 1.4021 the correct material was used.The hardness after the hardening procedure were according to the specification.Summary: the received condition agree with the complaint description and the complaint therefore is confirmed.Unfortunately we are not able to determine the exact cause which has lead to the reported deformation of the blade.By the evidence in the complaint description that the surgeon informed that this device didn't contact any metallic implant or other device.We can only assume, that the blade of the pelvic osteotome was damaged/deformed by inadequate handling during the reprocessing (contact with other instruments or drop down - occurrence).The device passed our 100% final inspection before the device left the manufacturing site we confirm that the cause of failure is not due to any manufacturing non-conformance and we therefore assume that a mechanical overload situation led to the deformation.The correct material was used, and the hardness parameters were within the specifications.There were no issues during the manufacture of this product that would have contributed to this complaint condition.The root cause was identified during the performed cq evaluation and therefore the in the investigation flow listed remaining investigation steps "dimensional inspection:" are not required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device history lot: part number: 03.100.300, lot number: t158406, manufacturing site: (b)(4), release to warehouse date: (b)(4) 2018.A review of the device history records was performed for the finished device lot number, and no non-conformance's were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from portugal reports an event as follows: it was reported on an unknown date that the underwent for pelvic ring surgery.During the surgery, when using the instrument to perform an osteotomy, the steel suffered with the damage.It was unknown if the surgery completed successfully.There was no patient consequence reported.This complaint involves one (1) device.This report is for (1) straight pelvic osteotome 15mm.This is report 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 corrected data b4.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STRAIGHT PELVIC OSTEOTOME 15MM
Common Device Name
OSTEOTOME
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10547142
Report Number8030965-2020-07146
Device Sequence Number14329597
Product Code HWM
UDI-Device Identifier07611819483323
UDI-Public(01)07611819483323
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number03.100.300
Device Lot NumberT158406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1